Continuing nausea, after treatment ended

  • 8 replies
  • 28 subscribers
  • 552 views

Hello

I’m five weeks post treatment and am still feeling nauseous (although I have a prescription to Metaclopramide, which helps, so I’m eating and drinking properly).  I had a checkup yesterday with the oncologist, who said there was no reason for it and just dismissed it. I’m anaemic, but other than that am in okay health. Did/does anyone else continue to feel queasy for no apparent reason?

thank you

Agatha 

  • Hi  

    Sorry, I have no relevant experience to share as I didn’t suffer from this post treatment, but it seems unhelpful for this to be dismissed. There are lots of different anti nausea meds so maybe they could try you on something else? I didn’t get on with Metaclopramide, and actually felt better without them. I had a different one, Cyclizine, but that was prescribed after my surgery. Could you try your gp for some help? 

    Sarah xx


    Community Champion Badge

    Cervical Cancer Forum

    Macmillan Support Line - 0808 808 00 00, 7 days a week between 8am-8pm

  • Thanks for the reply, Sarah. I suppose what I meant was, why am I still feeling nausea, if there is no physical reason, and wondered if any one else was similar? could it be anxiety? 

  • Hi agathac

    Not quite the same but I felt chronically thirsty for many weeks after my treatment.  No explanation despite various tests.  The feeling very gradually subsided and, with hindsight,  I think it was psychosomatic due to my emotions being all over the place.  I remember I was very anxious about my bladder and UTIs at the time, because my treatment had caused urinary retention.

    I was diagnosed with stage 2A squamous cell cervical cancer (node negative) in 2017 following symptoms: persistent, watery, yellow vaginal discharge then post-menopuasal bleeding.  My treatment was a radical hysterectomy followed by chemo-radiotherapy.  My long term side effects include lymphoedema and urinary retention which I manage with intermittent self catheterisation.
  • Thanks Beth, that’s good to know. I suppose, after going through the trauma of a cancer diagnosis and treatment,  it’s not surprising that our minds start to affect our bodies. I shall try not to worry about it! 

  • I am a firm believer in our minds affecting our physical health. We have gone through trauma, and you are not long out of treatment. You are eating and drinking well, so that’s a positive. Hopefully this will subside the further out from treatment you are.

    Sarah xx


    Community Champion Badge

    Cervical Cancer Forum

    Macmillan Support Line - 0808 808 00 00, 7 days a week between 8am-8pm

  • Hi agathac,  I remember my taste buds went all over the place and I suffered from just not being able to eat and drink certain things that I had loved before.  It did take quite a while out of treatment before things started to get back to normal and I could eat/drink normally.  I hope this improves for you soon. xxx

  • Thanks for the response, Snobird xxx